Marine Thunderstorm Wind, Lake St Clair (U.S. Portion)
- When
- May 11, 4:50 PM EST
- Where
- Lake St Clair (U.S. Portion) forecast zone, St Clair Shores
- Measured
- 34 kt (39 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 42.470, -82.880
A thunderstorm moving into Lake St. Clair produced a 39 mph wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A thunderstorm moving into Lake St. Clair produced a 39 mph wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 11, 2:19 PM EST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EDT MON MAY 11 2015
.SHORT TERM...TODAY AND TONIGHT
STRONG SHORTWAVE IN THE WATER VAPOR IMAGERY IN WEST CENTRAL IL WILL
DRIVE THE ACTIVITY THIS EVENING. WATCH AREA HIGHLIGHTS THE GREATEST
THREAT AREA. FIRST LINE OF STORMS JUST ENTERING THE SOUTHERN PART OF
THE FORECAST AREA. GIVEN A LITTLE SUNSHINE EAST OF BAX TO ADG TEMPS
IN THE MID 70S TO LOWER 80S AND DEW POINTS IN THE LOWER 60S...EXPECT
THIS THREAT TO CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING. 18Z DTX SOUNDING DID SHOW THE INCREASING WIND FIELD
ASSOCIATED WITH THE STRONG SHORTWAVE AND GOOD LOW LEVEL LAPSE RATES.
WEST OF THAT LINE...WIDESPREAD SHOWERS TO CONTINUE THROUGH ABOUT
00Z. COLD FRONTAL PASSAGE EXPECT BETWEEN 00Z AND 03Z. A LINE OF
SHOWERS HAS DEVELOPED ALONG THAT FRONT IN EASTERN WI AND EASTERN IL.
WILL KEEP A CHANCE POP FOR AREAS AFTER 01Z FOR ACCOUNT FOR THAT.
ENOUGH LOW LEVEL MOISTURE AND CYCLONIC FLOW TO HAVE ENOUGH STRATOCU
OVER NIGHT FOR A PARTLY TO MOSTLY CLOUDY NIGHT. IN THE WAKE OF THE
COLD FRONT...WSW WINDS WILL INCREASE OVERNIGHT TO A SOLID 11 TO 15
KNOTS. GUIDANCE TEMPS FOR LOWS ARE CLOSE AND LOOK ON TARGET.
&&
.LONG TERM...TUESDAY THROUGH SUNDAY
LOW PRESSUE WILL BE IN THE PROCESS OF PUSHING AWAY FROM THE AREA
COME TUESDAY AS DEEP CYCLONIC FLOW OVERTAKES THE AREA. CLOUDY
SKIES....GUSTY WINDS AND COOLER TEMPERATURES WILL BE THE STORY ON
TUESDAY. WINDS ON THE BACKSIDE OF THE LOW WILL BRING GUSTY WINDS TO
THE CWA DURING THE DAY ON TUESDAY WITH GUSTS APPROACHING 40 MPH
DURING THE AFTERNOON. COLD AIR ADVECTION WILL ALSO TAKE HOLD AS
HIGHS STRUGGLE TO REACH THE 60 DEGREE MARK. MODELS ARE ADVERTISING A
WEAK SHORTWAVE MOVING ACROSS LOWER MICHIGAN...COUPLED WITH THE
SECONDARY COLD FRONT...SHOWER ACTIVITY WILL REMAIN POSSIBLE.
CONDITIONS FINALLY START TURNING AROUND LATER TUESDAY NIGHT INTO
WEDNESDAY AS UPPER LEVEL RIDGING STARTS BUILDING IN FROM THE WEST.
THIS ALLOWS FOR DRIER CONDITIONS OVER THE CWA...HOWEVER TEMPS STILL
STRUGGLE ON WEDNESDAY BEFORE A WARMING TREND ENSUES LATER THIS WEEK
INTO THE WEEKEND.
AFTER A COOLER COUPLE OF DAYS...NEAR TO ABOVE NORMAL TEMPERATURES
WILL RETURN TO THE AREA AS HIGH PRESSURE HOLDS THROUGH THURSDAY.
LATEST MODEL RUNS ARE SUGGESTING A RETURN TO ACTIVE WEATHER
BEGINNING FRIDAY AS A SERIES OF SHORTWAVES MOVE THROUGH THE GREAT
LAKES REGION. CAVEAT IS THAT SOME MODELS BRING IN RAIN CHANCES
WHILE OTHERS HOLD THE ACTIVITY TO THE SOUTH WHILE BRINGING IN UPPER
LEVEL RIDGING OVER THE AREA THIS WEEKEND.
&&
.MARINE...
THUNDERSTORMS...SOME STRONG TO SEVERE...WILL CONTINUE THROUGH THE
EARLY EVENING AS A COLD FRONT PUSHES ACROSS THE GREAT LAKES.
BIGGEST THREAT FOR STRONGER THUNDERSTORMS WILL BE OVER LAKE ST CLAIR
AND LAKE ERIE THIS EVENING. GUSTY WESTERLY WINDS WILL THEN TAKE
OVER BEHIND THE FRONT WITH GUSTS IN THE 25 TO 35 KNOT RANGE. SMALL
CRAFT ADVISORY HAS BEEN ISSUED FOR ALL NEARSHORE ZONES STARTING
TUESDAY MORNING AND RUNNING THOUGH LATE TUESDAY NIGHT. QUIETER AND
DRIER WEATHER WILL TAKE OVER ON WEDNESDAY AS HIGH PRESSURE BUILDS IN
OVER THE GREAT LAKES.
&&
.AVIATION...ISSUED 122 PM EDT MON MAY 11 2015
FOG HAS FINALLY LIFTED FOR ALL THE TAF SITES. VFR CONDITIONS
EXPECTED UNTIL THE THUNDERSTORMS DEVELOP ALONG A RAIN SHIELD OVER
WESTERN LOWER AND INDIANA. TIMING OF THOSE THUNDERSTORMS WILL BE
BETWEEN 21Z AND 00Z FOR ALL THE TAF SITES. EXPECT IFR VSBYS AND MVFR
CIGS WITH THE STORMS. POTENTIAL FOR GUSTY WEST WINDS WITH THE STORMS
ESPECIALLY FOR THE DETROIT AREA TAFS. POST FRONTAL FOR TONIGHT AND
INTO TUESDAY...EXPECT STRATOCU THAT MAY BE MVFR FOR SEVERAL HOURS
FOR A FEW SITES ALONG WITH A GUSTY WSW WIND. GUSTS DURING THE
DAYTIMIE ON TUESDAY COULD GET TO 30 TO 35 KNOTS.
FOR DTW...EXPECT SHRAS/TSRAS TO SPREAD BACK INTO THE TERMINAL BY 21Z
OR SO...AND PERSIST AT TIMES THROUGH 01Z AS A COLD FRONT PIVOTS
THROUGH THE AREA. IFR/MVFR CONDITIONS WILL BE POSSIBLE WITH SOME OF
THIS ACTIVITY.
//DTW THRESHOLD PROBABILITIES...
* HIGH IN THUNDERSTORM OCCURRENCE AFTER 21Z THIS AFTERNOON.
* MEDIUM IN CEILINGS AOB 5KFT AFTER 01Z TONIGHT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...DENSE FOG ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LHZ361>363-421-
422-441>443-462>464.
SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY FOR
LHZ421-422-441>443.
LAKE ST CLAIR...SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY FOR
LCZ460.
MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY FOR
LEZ444.
&&
SHORT TERM...RBP
LONG TERM....SS/SS
MARINE.......SS
AVIATION.....RBP
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 540 PM EDT MON MAY 11 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-122145- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 540 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA TONIGHT BRINGING SCATTERED THUNDERSTORMS THROUGH EARLY EVENING. SEVERE WEATHER THREAT HAS DIMINISHED...ALTHOUGH A FEW STORMS MAY PRODUCE 40 MPH WIND GUSTS AS THE STORMS PUSH EAST OVER THE NEXT SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR SCATTERED THUNDERSTORMS WILL RETURN DURING THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT ANY STORM OR DAMAGE REPORTS FROM EARLIER STORMS ARE APPRECIATED. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-122145- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 540 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA TONIGHT BRINGING SCATTERED THUNDERSTORMS THROUGH EARLY EVENING. SEVERE WEATHER THREAT HAS DIMINISHED...ALTHOUGH A FEW STORMS MAY PRODUCE 40 MPH WIND GUSTS AS THE STORMS PUSH EAST OVER THE NEXT SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY WILL GO INTO EFFECT ON TUESDAY AS WINDS BECOME GUSTY BEHIND THE DEPARTING COLD FRONT. PLEASE SEE THE LATEST MWW FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT MON MAY 11 2015
MIZ069-070-112130-
OAKLAND MI-MACOMB MI-
426 PM EDT MON MAY 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACOMB AND SOUTHEASTERN
OAKLAND COUNTIES UNTIL 530 PM EDT...
AT 426 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DETROIT...OR NEAR SOUTHFIELD...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARREN...TROY...SOUTHFIELD...ST. CLAIR SHORES...MOUNT CLEMENS...
STERLING HEIGHTS...ROYAL OAK...BIRMINGHAM...ROSEVILLE...EASTPOINTE...
MADISON HEIGHTS...OAK PARK...FERNDALE...HAZEL PARK...BERKLEY...
FRASER...CLAWSON...BEVERLY HILLS...CENTER LINE AND HUNTINGTON WOODS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
MICHIGAN.
LAT...LON 4265 8280 4263 8282 4261 8282 4259 8278
4257 8278 4257 8283 4254 8287 4250 8289
4245 8303 4244 8332 4262 8312
TIME...MOT...LOC 2026Z 228DEG 39KT 4243 8315
JVCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
432 PM EDT MON MAY 11 2015
MIZ082-083-112130-
LENAWEE-MONROE-
432 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SOUTHEASTERN LENAWEE
COUNTIES...
AT 432 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLISSFIELD...MOVING
NORTHEAST AT 65 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
BLISSFIELD AND OTTAWA LAKE AROUND 435 PM EDT.
DEERFIELD AROUND 440 PM EDT.
PETERSBURG AROUND 445 PM EDT.
DUNDEE AND IDA AROUND 450 PM EDT.
MAYBEE AROUND 455 PM EDT.
CARLETON AROUND 500 PM EDT.
FLAT ROCK AROUND 510 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WOODLAND BEACH...
SAMARIA...LA SALLE...AZALIA...PALMYRA...RIGA...ESTRAL BEACH...OGDEN
CENTER...SOUTH ROCKWOOD AND OAKVILLE.
LAT...LON 4172 8401 4178 8405 4208 8363 4209 8329
4203 8319 4197 8325 4194 8326 4194 8331
4192 8334 4189 8334 4187 8338 4182 8343
4181 8341 4178 8346 4176 8344 4176 8347
4173 8346
TIME...MOT...LOC 2032Z 225DEG 58KT 4177 8389
JVCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
437 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST 3 WNW MONROE 41.93N 83.44W
05/11/2015 M43 MPH MONROE MI AWOS
&&
DKOOKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
507 PM EDT MON MAY 11 2015
MIZ076-112145-
WAYNE-
507 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS OVER ROMULUS...MOVING
NORTHEAST AT 75 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
TAYLOR AND WYANDOTTE AROUND 515 PM EDT.
DOWNTOWN DETROIT...DETROIT AND DEARBORN AROUND 520 PM EDT.
GROSSE POINTE AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARPER WOODS...GROSSE
POINTE PARK...WAYNE...WILLOW...NORTHEAST DETROIT...GROSSE POINTE
WOODS...ALLEN PARK...LINCOLN PARK...WESTLAND AND GROSSE POINTE FARMS.
LAT...LON 4239 8289 4236 8294 4236 8296 4235 8295
4233 8300 4235 8297 4235 8299 4230 8309
4209 8330 4209 8340 4213 8343 4219 8355
4244 8331 4244 8287
TIME...MOT...LOC 2106Z 223DEG 63KT 4218 8337
JVCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
536 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 5 ESE CANTON 42.27N 83.39W
05/11/2015 WAYNE MI 911 CALL CENTER
TREES AND WIRES DOWN.
0411 PM TSTM WND DMG 1 S GARDEN CITY 42.32N 83.33W
05/11/2015 WAYNE MI 911 CALL CENTER
TREES AND WIRES DOWN.
0412 PM TSTM WND DMG 5 N ROMULUS 42.30N 83.35W
05/11/2015 WAYNE MI 911 CALL CENTER
TREES AND WIRES DOWN.
0412 PM TSTM WND DMG 1 SSW GARDEN CITY 42.31N 83.34W
05/11/2015 WAYNE MI 911 CALL CENTER
TREES AND WIRES DOWN.
&&
DELLIOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
546 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM MARINE TSTM WIND 9 SSE STONY POINT 41.83N 83.19W
05/11/2015 M43.00 MPH LEZ162 MI BUOY
MEASURED AT TOLEDO LIGHT 2
&&
DELLIOTTThe Detroit radar (KDTX), 55 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
1 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake St. Clair in 2015Every state in 2015This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577778.